I have decided after 1 1/2 years of taking Tramadol to taper off. I have to do this for all of the reasons others list on the forums I've read. But mostly because I feel my life is a façade, a fake and inauthentic. It has left me totally alone (in my head) and I lie and deceive when it goes against my grain. I originally took it for pain. I know pain in some form is a part of my life, and I am willing to endure it without pain meds. I have had a problem with depression all my life. I have been on several anti-dep throughout my adult life. I have reduced a dose of venaflaxine down to 75mg daily. I have read (on the forums) that Tramadol acts like an anti-dep in the brain. My question is; Should I continue to taper off the Tramadol slowly and remain on my 75 mg venaflaxine the whole time? My experience with doctors is that finding one who even knows the slightest bit of info about this is next to impossible! I get T on the internet. The advice I've seen that I should have a doctor involved in my tapering off this drug seems naiive and overly simplistic. It just doesn't work that well, as I've done some inquiring of my docs. I am on my own, and I want to do this effectively and safely. Any experienced advice is greatly appreciated. Thanks in advance
This is why I hate physicians some times. So basically you were already on the effexor when the same or different physician gave you tramadol for your pain? Basically, more of the same. Most doctors, unless they are Pain Management physicians prescribe tramadol because the DEA doesn't care about it and they are afraid to actually do their job and work in the best interest of the patient rather then themselves. I had a horrible time while on Effexor, but didn't know it by itself was the problem until almost three years later. They never tell you how hard it is to get off of this stuff. I have detoxed from many things including the Fentynal patch (morphine) while detoxing off of Effexor and the Effexor detox was way worse and took much longer to finally feel normal. To make the Tramadol detox easier I would say to stay on the Venaflxine untill you are done with the Tramadol detox, then if you want detox off of the Venaflaxine and take a different antidepressant. I went to Lexapro with great effectiveness and then later without any difficulties to Celexa. My psychiatrist helped me detox off of the Venafilaxine by telling me to reduce it each week by 25%. I would pour out (if capsule) or chop off 25% each week. Sometimes that was so difficult that I would take a full dose sometime in the middle of the week because the detox would give me headache's, double vision and an overall uneasy feeling. I have also read someone else's post where they recommended taking it every other day the first week, then every third day the following week, then once every fourth day the following week. I would try both ways to see what works best for you. If you still have pain and need relief try to get a doctor to prescribe just 30 vicodin or some other opiate and just take it as needed, not every day so that you won't build up a physical addiction to it. When that Dr. see's that you only go through a 30 day prescription over a couple of months or more they should feel more comfortable giving them to you like that. Just remind them that you don't want to be on something that you HAVE to take everyday, just when you can't stand the pain anylonger or have to do something that you can't do because your in pain. I really hope this helps and wish you the best of luck. Keep me posted.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 May 2010 • 2 answers
Posted 3 Dec 2010 • 11 answers
Posted 15 Jan 2011 • 1 answer
Posted 1 Mar 2012 • 2 answers
Has anyone heard of useing Tramadol for suboxone withdrawal? I went to my sub. doc last week and was
Posted 19 Apr 2012 • 2 answers